| Model Number |
TRULIANT PIN PULLER SYRINGE STYLE |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/31/2022
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, during surgical removal of the tibial headed pins for the truliant tibia trial tray, using the pin puller, one of the distal prongs of the pin puller broke.The prong of the pin puller once it broke off fell within the wound onto the tibia tray.The broken prong piece was removed from the wound and the patient.There was no surgical delay/prolongation.Patient was last known to be in stable condition following the event.Sales rep was unable to obtain photos/x-rays.The device will be return.
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
H3: based on investigation results, the broken truliant pin puller reported was likely the result of the breakage area of the component being relatively thin which does not offer great safety margin when the instrument is subject to off-axis loading and/or off-axis loading when the user applies a bending moment to the device during pin driving/pulling.